Advertisement

Solutions of KZ differential equations modulo p

  • Vadim Schechtman
  • Alexander Varchenko
Article
  • 10 Downloads

Abstract

We construct polynomial solutions of the KZ differential equations over a finite field \({\mathbb F}_p\) as analogs of hypergeometric solutions.

Keywords

KZ differential equations Multidimensional hypergeometric integrals Polynomial solutions over finite fields 

Mathematics Subject Classification

81R12 (11C08 14H52) 

Notes

Acknowledgements

This article was inspired by lectures on hypergeometric motives by Fernando Rodriguez–Villegas in May 2017 at MPI in Bonn. The authors thank him for stimulating discussions. We were also motivated by the classical paper by Manin [7], from which we learned how to construct solutions of differential equations over \({\mathbb F}_p\) from cohomological relations between algebraic differential forms. The authors thank Buium, Manin, and Zudilin for useful discussions and the referee for comments and suggestions contributed to improving the presentation. The article was conceived during the Summer 2017 Trimester program “K-Theory and Related Fields” of the Hausdorff Institute for Mathematics (HIM), Bonn. The authors are thankful to HIM for stimulating atmosphere and working conditions. The first author is grateful to Max Planck Institute for Mathematics for hospitality during a visit in June 2017.

References

  1. 1.
    Criste, P., Flume, R.: On the identification of finite operator algebras in two-dimensional conformally invariant field theories. Phys. Lett. B 188, 219–225 (1987)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Clemens, H.C.: A Scrapbook of Complex Curve Theory. Graduate Studies in Mathematics, vol. 55, 2nd edn. AMS, Providence (2003)Google Scholar
  3. 3.
    Date, E., Jimbo, M., Matsuo, A., Miwa, T.: Hypergeometric type integrals and the \({\mathfrak{sl}}\_{2}\) Knizhnik–Zamolodchikov equation. In: Yang–Baxter Equations, Conformal Invariance and Integrability in Statistical Mechanics and Field Theory. World Scientific, Singapore (1989)Google Scholar
  4. 4.
    Feigin, B., Schechtman, V., Varchenko, A.: On algebraic equations satisfied by hypergeometric correlators in WZW models. I. Commun. Math. Phys. 163, 173–184 (1994)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Feigin, B., Schechtman, V., Varchenko, A.: On algebraic equations satisfied by hypergeometric correlators in WZW models. II. Commun. Math. Phys. 170(1), 219–247 (1995)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Knizhnik, V., Zamolodchikov, A.: Current algebra and the Wess–Zumino model in two dimensions. Nucl. Phys. B 247, 83–103 (1984)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Manin, Y.I.: The Hasse–Witt matrix of an algebraic curve, (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 25, 153–172 (1961)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Matsuo, A.: An application of Aomoto–Gelfand hypergeometric functions to the \(SU(n)\) Knizhnik–Zamolodchikov equation. Commun. Math. Phys. 134(1), 65–77 (1990)CrossRefGoogle Scholar
  9. 9.
    Schechtman, V., Varchenko, A.: Integral Representations of N-Point Conformal Correlators in the WZW Model, pp. 1–22. Max-Planck Institute, Bonn (1989)Google Scholar
  10. 10.
    Schechtman, V., Varchenko, A.: Hypergeometric solutions of the Knizhnik–Zamolodchikov equation. Lett. Math. Phys. 20, 279–283 (1990)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Schechtman, V., Varchenko, A.: Arrangements of hyperplanes and Lie algebra homology. Invent. Math. 106, 139–194 (1991)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Varchenko, A.: Multidimensional Hypergeometric Functions and Representation Theory of Lie Algebras and Quantum Groups. Advanced Series in Mathematical Physics, vol. 21. World Scientific, Singapore (1995)zbMATHGoogle Scholar
  13. 13.
    Varchenko, A.: Special functions, KZ type equations, and Representation theory. In: CBMS, Regional Conference Series in Mathematics, vol. 98. AMS, Providence (2003)Google Scholar
  14. 14.
    Varchenko, A.: Solutions modulo \(p\) of Gauss–Manin differential equations for multidimensional hypergeometric integrals and associated Bethe ansatz. Mathematics 5(4), 52 (2017).  https://doi.org/10.3390/math5040052.
  15. 15.
    Varchenko, A.: Remarks on the Gaudin model modulo \(p\), pp. 1–16. arXiv:1708.06264

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institut de Mathématiques de Toulouse – Université Paul SabatierToulouseFrance
  2. 2.Department of MathematicsUniversity of North Carolina at Chapel HillChapel HillUSA

Personalised recommendations